Texas, 2010Tornado and Flash Flood in Texas, September 14 to 15, 2010
September 14 to 15, 2010 · NWS CRP · 7 events in 4 counties and zones
A very moist and unstable boundary layer of the atmosphere formed over the Coastal Plains of South Texas. Several funnel clouds were reported from Corpus Christi to Victoria.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and unstable boundary layer of the atmosphere formed over the Coastal Plains of South Texas. Several funnel clouds were reported from Corpus Christi to Victoria. One funnel cloud briefly touched down in Woodsboro with no damage reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 14, 11:26 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 14, 11:26 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1226 PM CDT TUE SEP 14 2010
.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
&&
.AVIATION...ISOLATED TO SCATTERED CONVECTION WL LINGER THROUGH
AROUND 00Z THIS EVENING BEFORE DISSIPATING ACROSS THE BRUSH
COUNTRY JUST WEST OF ALI. DRIER CONDITIONS WL SLOWLY INFILTRATE
INTO SOUTH TX OVERNIGHT AND WED. THIS WL SET THE STAGE FOR MORE
FOG DEVELOPMENT TNT...MAINLY FOR VCT AND ALI BETWEEN 07Z AND 13Z.
THE FOG MAY BE IFR AT TIMES IN THE VCT AREA GIVEN THE MORE
FAVORABLE CONDITIONS IN THIS RGN. OTHERWISE...VFR CONDITIONS WL
PREVAIL THROUGH MUCH OF THE FCST PD.
&&
.PREV DISCUSSION... /ISSUED 913 AM CDT TUE SEP 14 2010/
DISCUSSION...AN AXIS OF HIGHER PWATS HAS BUILT SOUTHWEST INTO THE
CWA SINCE YDA. PWATS WERE AVERAGING BETWEEN 2 AND 2.2 INCHES
ACROSS THE EASTERN HALF OF THE CWA THIS MORNING. MEANWHILE...KCRP
RADAR HAS CONTINUED TO INDICATE ISOLATED CONVECTION DEVELOPING AND
DISSIPATING ACROSS THIS SAME AREA. WITH VERY LIGHT BOUNDARY LAYER
WINDS (EVEN WESTERLY IN SOME LOCATIONS)...AN ACTIVE SEABREEZE IS
ANTICIPATED TDA. THE CURRENT POP CONFIGURATION HANDLES THIS NICELY
AND ONLY MINOR COSMETIC CHANGES WERE NECESSARY. THE TEMPS FCST WL
BE AT OR SLIGHTLY LESS THAN YDA DUE TO THE INCREASED CLOUD CVR AND
HIGHER RAIN CHANCES. A MOSTLY THERMALLY-INDUCED GRADIENT IS
EXPECTED TDA. THIS WL KEEP WINDS THEIR STRONGEST IN THE BAYS THIS
AFTN. SEAS WL REMAIN AROUND 2 FT...POSSIBLY 3 FT BY THIS EVENING
ACROSS THE SRN OFFSHORE WATERS. NO FLAGS ARE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 75 92 74 92 / 30 10 10 10 10
VICTORIA 93 73 93 72 93 / 20 10 10 10 10
LAREDO 99 79 100 77 99 / 10 30 10 0 10
ALICE 94 73 94 71 94 / 40 10 10 10 10
ROCKPORT 92 81 91 76 90 / 20 10 10 10 10
COTULLA 96 73 96 71 95 / 10 10 10 0 10
KINGSVILLE 94 75 94 73 95 / 30 10 10 10 10
NAVY CORPUS 90 80 90 77 89 / 20 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
MB
Hazardous weather outlook, Sep 14, 3:57 AM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 AM CDT TUE SEP 14 2010
GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
457 AM CDT TUE SEP 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEA BREEZE THUNDERSTORMS ARE EXPECTED ACROSS
SOUTH TEXAS TODAY. THE HIGHEST CONCENTRATION OF STORMS IS EXPECTED
TO BE ACROSS THE INLAND COASTAL BEND AND EASTERN PORTIONS OF THE
BRUSH COUNTRY. THESE STORMS WILL PROVIDE SOME HEAVY DOWNPOURS WITH
ISOLATED 1 TO 2 INCH RAINFALL TOTALS POSSIBLE MAINLY WEST OF
INTERSTATE 37.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG/RG
In the hours before
Special weather statement, Sep 14, 12:58 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 PM CDT TUE SEP 14 2010
TXZ243-244-142000-
NUECES-SAN PATRICIO-
158 PM CDT TUE SEP 14 2010
...A FUNNEL CLOUD WAS SPOTTED JUST WEST OF THE CORPUS CHRISTI
INTERNATIONAL AIRPORT AT 155 PM CDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS OBSERVED A
A FUNNEL CLOUD JUST WEST OF THE CORPUS CHRISTI INTERNATIONAL AIRPORT.
ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE ACROSS NUECES AND SAN
PATRICIO COUNTIES THIS AFTERNOON.
THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.
Event by event
5 funnel cloud, 1 flash flood, 1 tornado. Local standard time, as filed.
Funnel Cloud, Nueces
- When
- September 14, 1:00 PM CST to 1:10 PM CST
- Where
- Nueces County, 0.79 mi WNW of (Crp)corpus Christi to 0.87 mi E of Clarkwood
- Reported by
- Official NWS Observations
- Coordinates
- 27.774, -97.512
Funnel cloud observed over Corpus Christi International Airport for about 10 minutes.
Flash Flood, Victoria
- When
- September 14, 4:00 PM CST to 4:45 PM CST
- Where
- Victoria County, Victoria to 2.93 mi SSW of (Vct)victoria Rgnl A
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 28.800, -96.980
Public reported water over the roadways in portions of the city of Victoria near Mockingbird Lane.
Funnel Cloud, Calhoun
- When
- September 15, 9:34 AM CST
- Where
- Calhoun County, 0.92 mi SE of Port Lavaca
- Reported by
- Law Enforcement
- Coordinates
- 28.610, -96.620
Sheriff Department reported a funnel cloud near Port Lavaca.
Funnel Cloud, Victoria
- When
- September 15, 9:34 AM CST
- Where
- Victoria County, 1.38 mi N of Victoria
- Reported by
- Law Enforcement
- Coordinates
- 28.820, -96.980
Law enforcement reported a funnel cloud near the Victoria Community Center.
Tornado, Refugio
- When
- September 15, 9:49 AM CST
- Where
- Refugio County, 0.7 mi NE of Woodsboro
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 28.236, -97.320
Sheriff reported a tornado briefly touched down at the intersection of Locke Street and Kasten Avenue in Woodsboro. No damage reported.
Funnel Cloud, Nueces
- When
- September 15, 10:02 AM CST
- Where
- Nueces County, 2.51 mi SSW of Gardendale
- Reported by
- NWS Employee
- Coordinates
- 27.666, -97.396
NWS employee spotted a weak funnel cloud over the south side of Corpus Christi near the intersection of Staples and Yorktown.
Funnel Cloud, Nueces
- When
- September 15, 12:10 PM CST
- Where
- Nueces County, 3.32 mi SSE of Bishop Muni Arpt
- Reported by
- Trained Spotter
- Coordinates
- 27.580, -97.720
Spotter reported two funnel clouds east of Bishop.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, September 14, 2010$1,000 · EF0 · 16 events
- Drought in Alabama, September 14 to 30, 20109 events
- Flash Flooding and Hail in South Dakota, September 14 to 15, 20101.75 in hail · 8 events
- Hail and Damaging Winds in South Dakota, September 14 to 15, 20101 in hail · 8 events
- Drought in Arkansas, September 14 to 30, 20106 events
- Drought in Alabama, September 14 to 30, 20105 events
- Damaging Winds in Utah, September 14, 201060 kt wind · 4 events
- Hail in Kansas, September 14, 20101.5 in hail · 4 events
- Drought in Florida, September 14 to 30, 20102 events
- Drought in Alabama, September 14 to 27, 20102 events
- Damaging Winds in Colorado, September 14, 201066 kt wind · 2 events
- Wildfire in Wyoming, September 14 to 30, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261135, 264062, 260971, 260974, 260975, 260972, 260973.